Hail, Washington
- When
- June 23, 4:10 PM MST
- Where
- Washington County, 4.15 mi N of Anton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.810, -103.220
Severe thunderstorm produced hail up to the size of quarters in Logan and Washington Counties. A few weak tornadoes also touched down but did no damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorm produced hail up to the size of quarters in Logan and Washington Counties. A few weak tornadoes also touched down but did no damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 23, 2:02 PM MST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 302 PM MDT MON JUN 23 2008 .SHORT TERM...UPPER LEVEL TROUGH CURRENTLY PASSING ACROSS MOUNTAINS AS NOTED BY WATER VAPOR AND RADAR LOOPS. BASED ON RADAR PRECIP ESTIMATES AND WEB CAMS...STORMS DROPPING AT LEAST MEASURABLE RAINFALL. CONVECTION YET TO MOVE ONTO PLAINS...BUT SHOULD BE SHORTLY AS TROUGH BEGINS TO PUSH EASTWARD. SURFACE WINDS ALONG FRONT RANGE BEGINNING TO SHIFT TO THE WEST IN RESPONSE TO TROUGH. LATEST NAM AND RUC KEEP EASTERLY WINDS ACROSS ALL OF PLAINS AND INTO THE FOOTHILLS THROUGH 02Z. THIS LOOKS A BIT SLOW COMPARED TO CURRENT CONDITIONS. SURFACE DEWPOINTS CURRENTLY IN THE 40S MOST AREAS...WITH 50S EAST OF A STERLING TO LIMON LINE. MODIFIED FORECAST SOUNDINGS THROUGH THIS EVENING INDICATE CAPE VALUES RANGING FROM 600 J/KG ALONG FRONT RANGE TO AROUND 2000 J/KG NEAR THE COLORADO/NEBRASKA BORDER. BEST SEVERE THREAT SEEMS TO BE LOGAN...SEDGWICK...PHILLIPS AND PART OF WASHINGTON COUNTIES WHERE THERE THE SHEAR IS BEST. STORMS SHOULD END BY MIDNIGHT AS TROUGH MOVES INTO CENTRAL PLAINS AND SUBSIDENCE DEVELOPS OVER CWA. MODELS DEVELOP SOME SORT OF MCS ACROSS PLAINS AFTER MIDNIGHT...WHICH COULD PUSH AN EASTERLY BOUNDARY INTO THE EASTERN PLAINS. BOUNDARY LAYER WIND AND HUMIDITY PROGS SHOW THIS OCCURRING...WITH POTENTIAL FOR STRATUS AS FAR WEST AS THE FOOTHILLS. RANGE. WILL KEEP MOSTLY CLOUDY SKIES ACROSS PLAINS OVERNIGHT...BUT HOLD OFF ON ANY FOG AT THIS POINT AS DRAINAGE WINDS PREVAILING. ON TUESDAY...UPPER LEVEL RIDGE TO REMAIN OVER CWA. QG VERTICAL VELOCITY PROGS SHOW SOME ASCENT IN THE 500-300 MB LAYER MOVING INTO THE MOUNTAINS DURING THE AFTERNOON. ASCENT LOOKING WEAK AT THIS POINT...BUT SHOULD BE ENOUGH TO GENERATE SOME STORMS ACROSS THE AREA BY AFTERNOON. BEST AREA OF ANY STORMS TO BE OVER MOUNTAINS AND FOOTHILLS AS ASCENT MOVES INTO REGION. ACROSS PLAINS...LOW LEVEL SOUTHEAST WINDS SHOULD PROVIDE UPSLOPE ALONG FRONT RANGE AND ADJACENT PLAINS WHICH COULD AID IN THUNDERSTORM DEVELOPMENT. WILL KEEP CURRENT POPS AS IS. .LONG TERM...FAIRLY TYPICAL SUMMERLIKE WEATHER WILL PREVAIL THROUGH THE NEXT 7 DAYS WITH THE UPPER LEVEL RIDGE BEING THE DOMINATING FEATURE. THE WEAK WESTERLY FLOW ALOFT ON THE NORTHERN FRINGE OF THIS RIDGE WILL KEEP SOMEWHAT DRIER AIR ADVECTING INTO THE AREA...BUT LOW LEVEL MOISTURE AND BETTER INSTABILITY WILL ALSO LINGER OVER THE EASTERN PLAINS. AT THIS POINT...DONT SEE MUCH MORE THAN 10-20% THUNDERSTORM CHANCES EACH AFTERNOON AND EVENING. TEMPERATURES WILL ALSO WARM THROUGH THURSDAY AS 700 MB READINGS ARE SUGGESTED TO RISE TO 16-17C. THIS SHOULD BOOST HIGHS INTO THE 90S ACROSS THE PLAINS. BY FRIDAY...A STRONGER SHORT WAVE IS EXPECTED TO MOVE ACROSS THE NORTHERN PLAINS STATES. THIS SHOULD PUSH A COLD FRONT ACROSS THE COLORADO PLAINS AND RESULT IN AT LEAST A FEW DEGREES OF COOLING. THEN RIDGE SHOULD POP BACK UP AGAIN FOR THE WEEKEND RESULTING IN TEMPERATURES SEVERAL DEGREES ABOVE NORMAL BY SUNDAY. && .AVIATION...ISOLATED STORMS STILL POSSIBLE THROUGH 03Z AS WAVE MOVES ACROSS REGION. GUSTY OUTFLOW WINDS TO 40 KTS COULD AFFECT AREA AIRPORTS. OTHERWISE VFR CONDITIONS SHOULD PREVAIL THROUGH TUESDAY. EASTERLY WINDS COULD DEVELOP AFTER 06Z TONIGHT WHICH MAY BRING SOME STRATUS ACROSS AREA. THERE IS A SLIGHT CHANCE THAT MVFR CEILINGS COULD OCCUR BETWEEN 06Z AND 12Z. ISOLATED STORMS POSSIBLE AFTER 18Z WHICH COULD PRODUCE GUSTY OUTFLOW WINDS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT MON JUN 23 2008 COZ030>051-241200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE PLAINS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. OVER THE MOUNTAINS AND FOOTHILLS...THE AIRMASS WILL BE DRIER WITH ONLY ISOLATED THUNDERSTORMS EXPECTED THROUGH EARLY EVENING. THESE STORMS WILL PRODUCE GUSTY WINDS AND LITTLE RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING ACROSS NORTHEAST AND NORTH CENTRAL COLORADO. MOISTURE... INSTABILITY...AND WIND SHEAR WILL BE LIMITED THANKS TO A LARGE UPPER LEVEL RIDGE OVER THE REGION...SO THE THREAT OF ANY SEVERE STORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE PLAINS AFTER 2 PM. D-L/BARJENBRUCH
The Denver radar (KFTG), 113 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
7 hail, 2 tornado. Local standard time, as filed.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyThe tornado archive for Colorado, 2008Warnings in Colorado, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108880, 108881, 108882, 108883, 108884, 108885, 108887, 108886, 108888.